Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 14, 2007, 2:47 PM HST for 4 counties in Hawaii. It took effect at Feb 14, 2007, 9:09 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:47 PM HST (00:47 UTC)
- In effect from
- Feb 14, 2007, 9:09 PM HST
- Expired
- Feb 16, 2007, 3:31 PM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 0.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 150047 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 247 PM HST WED FEB 14 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...A COUPLE OF DAYS AGO...A POWERFUL LOW IN THE NORTH PACIFIC GENERATED A LARGE NORTHWEST SWELL. THIS SWELL WILL BUILD IN ISLAND WATERS OVERNIGHT TONIGHT...AND PEAK ON THURSDAY. SURF HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES FROM TONIGHT THROUGH EARLY FRIDAY. ALTHOUGH THE SWELL WILL BE DECLINING ON FRIDAY...SURF IS EXPECTED TO EXCEED ADVISORY LEVEL HEIGHTS THROUGH FRIDAY AFTERNOON. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-151430- /O.NEW.PHFO.SU.W.0005.070215T0800Z-070216T1400Z/ /O.NEW.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 247 PM HST WED FEB 14 2007 ...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST FRIDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY. SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS PEAKING AT 20 TO 25 FEET ON THURSDAY...WITH SETS OCCASIONALLY AS HIGH AS 30 FEET ON OUTER REEFS. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS PEAKING AT 15 TO 20 FEET ON THURSDAY. $$ BIRCHARD
5 follow-up statements
000 WHHW40 PHFO 150709 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 909 PM HST WED FEB 14 2007 ...HIGH SURF WARNING ISSUED FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...A LARGE NORTHWEST SWELL WILL BUILD OVERNIGHT...AND PEAK ON THURSDAY. SURF HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES FROM TONIGHT THROUGH EARLY FRIDAY. ALTHOUGH THE SWELL WILL BE DECLINING ON FRIDAY...SURF IS EXPECTED TO EXCEED ADVISORY LEVEL HEIGHTS THROUGH FRIDAY AFTERNOON. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ023-026-152015- /O.EXB.PHFO.SU.W.0005.070215T1600Z-070216T1400Z/ KONA-KOHALA- 909 PM HST WED FEB 14 2007 ...HIGH SURF WARNING IN EFFECT FROM 6 AM THURSDAY TO 4 AM HST FRIDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO 8 TO 12 FEET ON THURSDAY. $$ HIZ001>003-006>008-012-013-017-019-020-152015- /O.CON.PHFO.SU.W.0005.070215T0800Z-070216T1400Z/ /O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 909 PM HST WED FEB 14 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS REACHING 25 TO 30 WITH SETS OCCASIONALLY AS HIGH AS 35 FEET ON OUTER REEFS ON THURSDAY. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS REACHING 15 TO 20 FEET ON THURSDAY. $$ R BALLARD/HOUSTON
000 WHHW40 PHFO 151411 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 411 AM HST THU FEB 15 2007 ...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A LARGE NORTHWEST SWELL WILL BUILD TODAY. SURF HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES FROM TODAY THROUGH EARLY FRIDAY. ALTHOUGH THE SWELL WILL BE DECLINING ON FRIDAY...SURF IS EXPECTED TO EXCEED ADVISORY LEVEL HEIGHTS THROUGH FRIDAY AFTERNOON. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-160315- /O.CON.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/ /O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 411 AM HST THU FEB 15 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BUILD TO 25 TO 30 FEET TODAY...WITH SETS OCCASIONALLY AS HIGH AS 35 FEET ON OUTER REEFS. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BUILD TO 15 TO 20 FEET TODAY. $$ HIZ023-026-160315- /O.CON.PHFO.SU.W.0005.070215T1600Z-070216T1400Z/ KONA-KOHALA- 411 AM HST THU FEB 15 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO 8 TO 12 FEET TODAY. $$
000 WHHW40 PHFO 160154 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 PM HST THU FEB 15 2007 ...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A LARGE NORTHWEST SWELL WILL PEAK TONIGHT. SURF WILL DECREASE FRIDAY...BUT REMAIN AT ADVISORY LEVELS FOR THE SMALLER ISLANDS AND WARNING LEVELS FOR THE BIG ISLAND. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ023-026-161415- /O.EXT.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/ KONA-KOHALA- 354 PM HST THU FEB 15 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... SURF TONIGHT WILL BE 10 TO 14 FEET AND WILL PEAK AROUND MIDNIGHT. SURF IS EXPECTED TO DECREASE TO 8 TO 12 FEET ON FRIDAY. $$ HIZ001>003-006>008-012-013-017-019-020-161400- /O.CON.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/ /O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 354 PM HST THU FEB 15 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BE 20 TO 25 FEET TONIGHT...AND DECREASE TO 15 TO 20 FEET ON FRIDAY. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE 12 TO 20 FEET TONIGHT...AND DECREASE TO 8 TO 15 FEET ON FRIDAY. $$
000 WHHW40 PHFO 161359 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 359 AM HST FRI FEB 16 2007 ...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF WARNING DOWNGRADED TO HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .OVERVIEW...THE LARGE NORTHWEST SWELL IS GRADUALLY DECLINING... BUT CONTINUES TO CREATE HIGH SURF ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-170200- /O.CAN.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/ /O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 359 AM HST FRI FEB 16 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL DECREASE TO HEIGHTS OF 12 TO 18 FEET TODAY. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL DECREASE TO HEIGHTS OF 8 TO 14 FEET TODAY. $$ HIZ023-026-170215- /O.CON.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/ KONA-KOHALA- 359 AM HST FRI FEB 16 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET THROUGH THIS EVENING. $$ BIRCHARD
108 WHHW40 PHFO 170131 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI FEB 16 2007 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI HAS BEEN CANCELLED... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND HAS BEEN DOWNGRADED TO A HIGH SURF ADVISORY... .OVERVIEW...THE NORTHWEST SWELL WILL CONTINUE TO SLOWLY LOWER OVER THE NEXT COUPLE OF DAYS. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ023-026-171445- /O.CAN.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/ /O.NEW.PHFO.SU.Y.0014.070217T0131Z-070218T0400Z/ KONA-KOHALA- 331 PM HST FRI FEB 16 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 10 FEET TONIGHT...LOWERING TO 4 TO 8 FEET SATURDAY. $$ HIZ001>003-006>008-012-013-017-019-020-170245- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-070217T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST FRI FEB 16 2007 ...HIGH SURF ADVISORY IS CANCELLED... SURF ALONG NORTH AND WEST FACING SHORES HAS LOWERED BELOW HIGH SURF ADVISORY LEVELS... $$ CRAIG
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 14, 10:00 AM HST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 14, 10:00 AM HST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED FEB 14 2007 .SYNOPSIS...TRADE WINDS WILL CONTINUE TO BE LIGHT THROUGH THURSDAY...AND THEN STRENGTHEN ON FRIDAY AND SATURDAY. BREEZY TRADE WINDS WILL THEN CONTINUE THROUGH THE WEEKEND. THE STRONG TRADES WILL BRING AN INCREASE IN WINDWARD AND MAUKA SHOWERS...AND A FEW LIGHT SHOWERS WILL BE BLOWN LEEWARD AS WELL. && .DISCUSSION...CURRENTLY A SURFACE RIDGE OF HIGH PRESSURE EXTENDS WESTWARD TO JUST NORTH OF KAUAI FROM A 1033 MB HIGH ABOUT 1600 MILES NORTHEAST OF THE ISLANDS. WITH THE RIDGE IN ITS CURRENT LOCATION... MODERATE TRADES EXIST OVER THE BIG ISLAND AND LIGHT SOUTHEAST WINDS NEAR KAUAI HAVE ALLOWED LAND BREEZES TO DEVELOP OVERNIGHT. THE TRADES NEAR MAUI AND THE BIG ISLAND ARE DELIVERING PATCHES OF BROKEN LOW CLOUD ELEMENTS TO WINDWARD SLOPES...BUT THESE STABLE STRATOCUMULUS CONTAIN LIMITED RAINFALL. A MID LEVEL RIDGE IS IN PLACE OVER THE ISLANDS AS WELL...AND IS LIMITING THE DEPTH OF THE MIXED LAYER TO BELOW 8 THOUSAND FEET. A FRONT...MARKED BY A 450 MILE WIDE BAND OF LAYERED CLOUDS...HAS ITS LEADING EDGE ABOUT 400 MILES NORTHWEST OF KAUAI...AND IS MOVING SOUTHEAST SLOWLY. LITTLE CHANGE IN ISLAND WEATHER IS EXPECTED THROUGH TOMORROW NIGHT AS THE SURFACE RIDGE DRIFTS SOUTH WHILE RETREATING EASTWARD IN THE FACE OF THE APPROACHING FRONT. THIS WILL LEAD TO A SLIGHT DECREASE IN WIND SPEEDS...AND CONTINUED LIMITED RAINFALL. A SURFACE HIGH PRESSURE CELL CURRENTLY IN THE WESTERN NORTH PACIFIC WILL MOVE RAPIDLY EAST AND BUILD THROUGH SUNDAY...BEFORE TAKING UP RESIDENCE IN THE NORTHEAST PACIFIC EARLY NEXT WEEK. AS THE HIGH PASSES NORTH OF THE ISLANDS LATE ON FRIDAY...TRADES ARE EXPECTED TO INCREASE...AND THE WEAK FRONTAL BOUNDARY WILL BE PUSHED SOUTHWARD TO NEAR KAUAI. LATEST GUIDANCE SUGGESTS THAT THE BOUNDARY WILL STALL NEAR...OR NORTH OF...KAUAI. THE INCREASED PRESSURE GRADIENT SOUTH OF THE HIGH WILL LEAD TO STRONG TRADES...BUILDING EARLY SATURDAY... AND LASTING THROUGH THE HOLIDAY WEEKEND. GLOBAL MODELS WEAKEN THE MID LEVEL RIDGE ON FRIDAY...AND REPLACE IT WITH A TROUGH. A WEAK MID LEVEL LOW IS FORECAST TO DEVELOP WITHIN THIS TROUGH...WITH MODELS SUGGESTING THE LOW WILL DEVELOP SOUTH OF THE ISLANDS...AND THEN MOVE EAST. ALTHOUGH CONFIDENCE IN HOW THIS PLAYS OUT IS LOW...THE STRONGER TRADES AND TROUGHING ALOFT WILL LIKELY MEAN AN INCREASE IN TRADE SHOWERS...ESPECIALLY WHEN COMPARED TO THE LAST SEVERAL DAYS. && .MARINE... LONG PERIOD ENERGY ASSOCIATED WITH A LARGE WEST-NORTHWEST SWELL IS JUST BEGINNING TO ARRIVE AT BUOY 51001...AND SURF WILL BE BUILDING BY THIS EVENING ON KAUAI...AND ON OAHU OVERNIGHT. PEAK SURF HEIGHTS ASSOCIATED WITH THIS SWELL WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS ON THURSDAY AND THURSDAY NIGHT. A SMALL CRAFT ADVISORY /SCA/ FOR LARGE OPEN-OCEAN SWELLS... AND A HIGH SURF WARNING WILL BE ISSUED LATER TODAY FOR THE EXPOSED WATERS AND COASTLINES. OVER THE WEEKEND...STRONG TRADES WILL LIKELY WARRANT THE ISSUANCE/ EXTENSION OF THE SCA...WHICH MAY NEED TO BE EXTENDED INTO EARLY NEXT WEEK...AS THE TRADE WIND SWELL WILL MAINTAIN COMBINED SEA HEIGHTS OF 10 FEET OR GREATER. THE TRADE SWELL MAY ALSO BRING HIGH SURF TO EAST FACING SHORES BEGINNING SATURDAY/SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:47 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 49 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.